Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 179, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Sep 21, 2007, 3:23 AM CDT for Becker County, Minnesota. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2007, 3:23 AM CDT (08:23 UTC)
- Expired
- Sep 21, 2007, 4:10 AM CDT
- In force
- 47 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Becker County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 143 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 3:45 AM CDT | HAIL 0.75 | 13 N Lake Park, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 12:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 555 m²/s²
- 0-3 km storm-relative helicity
- 616 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 210824 SVRFGF MNC005-210930- /O.NEW.KFGF.SV.W.0179.070921T0823Z-070921T0930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 323 AM CDT FRI SEP 21 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BECKER COUNTY IN NORTHWEST MINNESOTA... * UNTIL 430 AM CDT * AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM WAS LOCATED 4 MILES SOUTHWEST OF HITTERDAL...OR 23 MILES EAST OF FARGO...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE PARK AT 340 AM CDT... WESTBURY AT 350 AM CDT... CALLAWAY AT 355 AM CDT... MANY POINT LAKE AT 405 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4714 9521 4689 9518 4680 9616 4713 9616 TIME...MOT...LOC 0823Z 259DEG 64KT 4695 9628 $$ DK/BB
2 follow-up statements
000 WWUS53 KFGF 210847 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 346 AM CDT FRI SEP 21 2007 MNC005-210930- /O.CON.KFGF.SV.W.0179.000000T0000Z-070921T0930Z/ BECKER MN- 346 AM CDT FRI SEP 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR BECKER COUNTY... AT 343 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 7 MILES EAST OF ULEN...OR 20 MILES NORTHWEST OF DETROIT LAKES...MOVING TO THE EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OGEMA AND 6 MILES NORTH OF CALLAWAY BY 355 AM CDT... WHITE EARTH AND 8 MILES NORTH OF RICHWOOD BY 405 AM CDT... MANY POINT LAKE BY 425 AM CDT... BAD MEDICINE LAKE BY 430 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4714 9521 4689 9518 4680 9616 4713 9616 TIME...MOT...LOC 0846Z 257DEG 39KT 4705 9607 $$ DK/BB
000 WWUS53 KFGF 210910 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 409 AM CDT FRI SEP 21 2007 MNC005-210919- /O.CAN.KFGF.SV.W.0179.000000T0000Z-070921T0930Z/ BECKER MN- 409 AM CDT FRI SEP 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BECKER COUNTY IS CANCELLED... AT 409 AM CDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF BECKER COUNTY. SO THE WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND SOUTHEAST NORTH DAKOTA. LAT...LON 4714 9521 4689 9518 4680 9616 4713 9616 TIME...MOT...LOC 0909Z 257DEG 39KT 4710 9571 $$ DK/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 9:13 PM CDT, 6 hours 10 minutes earlier.
Area forecast discussion, Sep 20, 9:13 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 913 PM CDT THU SEP 20 2007 .UPDATE... SO FAR THIS EVENING ALL ACTION HAS BEEN ASSOC WITH STRONG 50 KT 850 MB JET OVER ERN MN...WITH CONTINUED TSTM DEVELOPMENT IN ERN MN AND NW WI. LATE AFTN SHOWED LOWER CLOUDS CLEARING OUT TO ABOUT THE JMS-FAR-FFM AREAS WITH WINDS AND TEMPS SHOWING APPARENT WARM FRONT BRIEFLY RIDING NORTH INTO FAR SE ND WITH LOWER 80S AT ELLENDALE WHILE FARGO STAYED IN THE 60S. THIS EVENING HAS SHOWN WINDS BACKING BACK TO THE SOUTHEAST AND EAST ALONG THE ND/SD BORDER NORTH AND EAST OF ABERDEEN SO WARM FRONT MAY HAVE RETREATED SOUTHWARD AGAIN BACK TO MORE A HON-ATY LINE BUT WITH WINDS BECOMING LIGHT REAL WARM FRONT GETTING HARDER TO DEFINE. ATMOSPHERE REMAINED CAPPED FOR SFC CONVECTION OVER NE SD LATE AFTN/EARLY EVE....SO NOW WAITING GAME IS ON TO SEE WHAT HAPPENS AFTER MIDNIGHT ONCE LOW LEVEL JET RE-ESTABLISHES ITSELF WESTWARD OVER NEBRASKA INTO ERN SD. 00Z RUC SHOWS STRONG 850 MB WIND CONVERGENCE IN THE MN/SD/ND BORDER AREA 09Z TIME PD WITH 50 KT 850 MB JET OVER CNTRL SD GOING TO LESS THAN 20KT OVER FARGO-FERGUS FALLS AREA. AREA OF 850 MB MOISTURE FLUX AND THETA-E MAXIMIZES RIGHT IN AN AREA FROM ABERDEEN TO ELLENDALE EAST-SOUTHEAST TOWARD ALEXANDRIA. WITH ALL THIS CONVERGENCE AT 850 MB AND DEEPENING SFC LOW OVER NW/NCNTRL SD TONIGHT AHD OF APPROACHING SHORT WAVE TROUG IT WOULD MAKE SENSE THAT VERY RAPID TSTM DEVELOPMENT SHOULD OCCUR IN AFOREMENTIONED AREAS WITH SOME SVR THREAT AS WELL. BEST BET 08Z-11Z PERIOD. SFC LOW PROG TO MOVE TO NR OR JUST EAST OF GFK JUST PAST 12Z AND STILL DEEPENING. SFC LOW AND TROUGH WILL MOVE INTO AIRMASS MUCH MORE MOIST THAN CURRENTLY OVER WRN ND/ERN MT AND THUS WOULD EXPECT EXPANSION OF PCPN LATE TONIGHT INTO FRIDAY MORNING AS SYSTEM PULLS THROUGH. 00Z NAM CONTINUES ON A DEEPER AND SLOWER SOLN AND GIVES WRAPAROUND RAIN MOST OF FRIDAY TO MUCH OF ERN ND/NW MN. && .AVIATION... LOW CLOUDS CLEARED OUT OF FARGO-DTL AREAS THIS EVENING WITH CLEARING ALMOST GETTING TO GFK BUT LATEST FRAMES OF LOW CLOUD IMAGERY SHOWS SOME EXPANSION OF LOWER CLDS BACK WEST AND SOUTHWEST FROM GFK TOWARD JMS. SO TIME WILL TELL IF/WHEN GFK GETS OUT FROM IFR/LOW MVFR CONDITIONS. RIGHT NOW PLAYED IT PESSIMISTIC TONIGHT FOR GFK. AS FOR BEMIDJI LOWER CLOUDS NOW APPEAR ON THE WAY OUT WITH A LARGE CLEARING AREA UP TO FOSSTON NOW. SO WOULD THINK BJI MIGHT GET RID OF LOW CLOUDS BEFORE 05Z AND THEN STAY MAINLY VFR REST OF THE NIGHT BEFORE LOWER CIGS AND PCPN ARRIVES AFTER 12Z. KEPT FARGO VFR UNTIL LOWER CIGS AND SOME PCPN ARRIVES LATE TONIGHT AND FRIDAY MORNING. LOOKS WINDY FRIDAY WITH G30KT PSBL. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Sep 20, 9:15 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 915 PM CDT THU SEP 20 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 915 PM CDT THU SEP 20 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA BETWEEN MIDNIGHT AND 6 AM FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP AFTER MIDNIGHT OVER FAR SOUTHEASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA AND THEN CONTINUE UNTIL DAWN FRIDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. OTHER THUNDERSTORMS ARE POSSIBLE TOWARD MORNING OVER NORTHEAST NORTH DAKOTA AS A UPPER LEVEL TROUGH MOVES INTO THE DAKOTAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT. RIDDLE
In the hours before
Local storm report, Sep 21, 1:57 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
157 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 AM HAIL WRIGHTSTOWN 46.27N 95.19W
09/21/2007 E1.00 INCH OTTER TAIL MN TRAINED SPOTTER
NICKEL TO QUARTER SIZED HAIL
&&
SPEICHERLocal storm report, Sep 21, 3:05 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
305 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 AM HAIL FARGO 46.88N 96.82W
09/21/2007 E1.75 INCH CASS ND TRAINED SPOTTER
MULTIPLE REPORTS OF QUARTER SIZE HAIL IN NORTH
FARGO...ONE REPORT OF HAIL APPROACHING GOLF BALL SIZED
HAIL IN NORTH FARGO
&&
SPEICHERLocal storm report, Sep 21, 3:07 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
307 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL 1 E HORACE 46.76N 96.88W
09/21/2007 E1.00 INCH CASS ND TRAINED SPOTTER
0307 AM HAIL MOORHEAD 46.86N 96.76W
09/21/2007 M1.00 INCH CLAY MN TRAINED SPOTTER
&&
SPEICHERLocal storm report, Sep 21, 3:09 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
309 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM HAIL DILWORTH 46.88N 96.70W
09/21/2007 M1.75 INCH CLAY MN TRAINED SPOTTER
REPORTS OF QUARTER AND GOLF BALL SIZED HAIL IN DILWORTH
&&
SPEICHERLocal storm report, Sep 21, 3:12 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
312 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM HAIL MOORHEAD 46.86N 96.76W
09/21/2007 M1.50 INCH CLAY MN CO-OP OBSERVER
&&
SPEICHERLocal storm report, Sep 21, 3:17 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
317 AM CDT FRI SEP 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 AM HAIL FARGO 46.88N 96.82W
09/21/2007 E1.75 INCH CASS ND LAW ENFORCEMENT
REPORT PASSED OVER NAWAS
&&
SPEICHERThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 12:09 AM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail, Wilkin | 66 min |
| Sep 21, 12:58 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 62 min |
| Sep 21, 1:43 AM CDT | Severe Thunderstorm Warning | FGF | Wadena | 62 min |
| Sep 21, 1:56 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 64 min |
| Sep 21, 1:59 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail | 61 min |
| Sep 21, 2:35 AM CDT | Severe Thunderstorm Warning | FGF | Hubbard | 55 min |
| Sep 21, 2:42 AM CDT | Severe Thunderstorm Warning | FGF | Clay | 63 min |
| Sep 21, 4:37 AM CDT | Wind Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 12 more | 10 hr |
| Sep 21, 7:40 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 50 min |
| Sep 21, 8:29 AM CDT | Severe Thunderstorm Warning | FGF | Lake of the Woods | 20 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.